MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PROV 4F DL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PROV 4F DL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, and labeling.Based on a review of this information, the following was concluded: the complaint of a catheter kink was confirmed.Based on the observations from the two provided photographs, it appeared that the reported event was associated with use of the product.The catheter shaft of a powerpicc was visible in the photos.A discolored dressing was visible at the proximal end of the catheter shaft where the distal end of the molded wing/bifurcation was visible, which indicates that the product was used.One pronounced kink was observed in the photographs.What appear to be two smaller kinks were observed distal to the well-defined kink.It was reported that the catheter was placed on 5/19 at the 15cm mark and removed on 5/20.Placement of the catheter indicates that the lumens were flushed prior to use.To preflush the catheter, the ifu states, "attach pre-filled syringe to the luer attachment on the t-lock extension set and flush each lumen of catheter with sterile saline." the product ifu also states, ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ ¿note: maximum recommended insertion is to the zero mark on the catheter shaft.¿ "note: when dressing a picc do not create bends or curves in the catheter shaft that are less than 2 cm in diameter." the insertion and or securement technique may have been contributing factors in the reported event.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the picc was placed 5/19 in r brachial, left at 15 cm.Removed on 5/20.The tip was not confirmed in caj and left as a midline.Nurse complained that it would not flush several hours after insertion.Picc was removed and noticed to be bent.

Brand Name
DOT PROV 4F DL MAX
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8697755
Report Number3006260740-2019-01626
Device Sequence Number11227587
Product Code LJS
UDI-Device Identifier00801741130403
UDI-Public(01)00801741130403
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS3274108D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2019
Initial Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1